Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 75, NWS Raleigh, NC

July 5, 2004Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2004, 8:22 PM EDT for Anson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2004, 8:22 PM EDT (00:22 UTC)
Expired
Jul 5, 2004, 9:00 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Anson County, NC

The radar

The Columbia radar (KCAE), 145 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 060022
SVRRAH
NCC007-060100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUL 5 2004

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MINERAL SPRINGS...OR ABOUT OVER
  WADESBORO...MOVING SOUTHEAST AT 25 MPH. PENNY SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORVEN AROUND 840 PM...
  MCFARLAN AROUND 850 PM...

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

LAT...LON 3500 8009 3492 8019 3468 7993 3481 7978

$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:00 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 5, 7:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT MON JUL 5 2004

...UPDATE TO FORECAST TONIGHT TO INCLUDE THE SCATTERED THUNDERSTORMS
OVER THE SOUTHWEST AND SOUTHERN PIEDMONT...

.SHORT TERM (TONIGHT)...

A SURFACE TROUGH COMBINED WITH RECENT THUNDERSTORM OUTFLOW
BOUNDARIES OVER THE WESTERN PIEDMONT CONTINUE TO FOCUS SURFACE
MOISTURE CONVERGENCE AT 700 PM THIS EVENING. SCATTERED STRONG
THUNDERSTORMS WITH PEA TO DIME SIZED HAIL HAVE OCCURRED OVER
RANDOLPH COUNTY IN THE PAST HOUR. MOST OF THE ACTIVITY IS EXPECTED
TO BE FOCUSED FROM MORROW MOUNTAIN TO SEAGROVE AND POINTS SOUTH TO
WADESBORO AND ROCKINGHAM BEFORE DIMINISHING BY LATE EVENING.

THE MCS PRODUCING WIND DAMAGE FROM EASTERN TENNESSEE APPEARS TO BE
HEADED SOUTHEAST TOWARD THE FAR SW MOUNTAINS. THERE ARE NOT EVEN ANY
CUMULUS OVER THE NORTHERN MOUNTAINS INDICATING MORE STABLE
CONDITIONS THERE. THIS MCS IS EXPECTED TO REMAIN WELL TO THE SW OF
DAVIDSON AND FORSYTH COUNTIES.

NO OTHER UPDATES NEEDED AT THIS TIME.
&&

BADGETT

.PREVIOUS SHORT TERM (TONIGHT THROUGH THURSDAY)...
200 PM EDT MON JUL 5 2004

EXPECT HOTTEST DAY OF THE YEAR TUESDAY BUT NO HEAT ADVISORY.
MODELS SUGGESTS A THREE TO FIVE DEGREE RISE IN AFTERNOON HIGHS OVER
THOSE OF TODAY. THIS WOULD PUT OUR SOUTHEAST PARTS AT THE DOORSTEP
OF A HEAT ADVISORY. THANKFULLY TODAY (MONDAY) IS A HOLIDAY FOR MANY
AND THE CUMULATIVE EFFECTS OF THE HEAT FOR MOST WOULD BE DELAYED
UNTIL WEDNESDAY...WHEN AN IMPERCEPTIBLE TWO TO THREE DEGREES DIP IN
HIGHS IS FORECAST. THERE WILL PERHAPS BE A LITTLE MORE CLOUDINESS
TUESDAY AND THE RISK FOR SOME HIGH CLOUDINESS FROM MIDWEST
CONVECTIVE COMPLEXES...WHICH COULD TEMPER HIGHS. WILL ISSUE A
STATEMENT ON THE HEAT.

WILL KEEP THIS EVENING AND TONIGHT DRY. EXPECT NO MORE THAN ISOLATED
ACTIVITY TUESDAY MID TO LATE AFTERNOON AND NO POPS WILL BE
MENTIONED. FLOW ALOFT PICKS UP A BIT OF A SOUTHERLY COMPONENT
TUESDAY NIGHT AND MOISTURE IN THE AIR COLUMN WILL BE ON THE RISE.
CURRENT CHANCE POPS ACCEPTED. THURSDAY PRODUCES SOME DISAGREEMENT
IN THE MODELS WITH ETA DRIER DUE TO A MORE NORTHERLY WIND THAN THE
GFS. LOOKING AT THE HEIGHT FIELDS THE GFS LOOKS MORE REASONABLE AND
WILL ACCEPT THE CURRENT CHANCE POPS FOR THURSDAY. - HUMBLE
&&

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
SMALL CHANCE POPS IN THE EASTERN CWA THURSDAY NIGHT AS THE SURFACE
FRONT AND CONVERGENCE ALONG THE 850 MB TROUGH AXIS BOTH DROP SLOWLY
SOUTHEAST. THEN THE UPPER LOW MOVES OFF NEW ENGLAND AND STRONG MID
LEVEL RIDGING BUILDS BACK IN AS SURFACE HIGH PRESSURE BUILDS INTO
NORTH CAROLINA FROM THE NORTHWEST. THE MID LEVEL RIDGE REMAINS
STRONG... DECENTLY AMPLIFIED... AND CENTERED NEARLY OVERHEAD INTO
EARLY NEXT WEEK. ALL MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON
THIS PATTERN. WILL FORECAST DRY WEATHER FRIDAY THROUGH MONDAY.
THICKNESSES RISE FROM NEAR NORMAL TO SLIGHTLY ABOVE NORMAL... AND
WILL FOLLOW THIS TREND WITH TEMPS. - HARTFIELD
&&

.AVIATION...
GENERALLY VFR CONDITIONS EXCEPT A BRIEF PERIOD OF MVFR VSBYS AROUND
DAYBREAK. EXPECT LIGHT WINDS PRIMARILY FROM THE WEST & NORTHWEST.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
&&

BADGETT
Hazardous weather outlook, Jul 5, 5:00 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM  EDT MON JUL 5 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
500 AM EDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...

AFTERNOON TEMPERATURES IN THE LOW AND MID 90S COMBINED WITH THE
HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES BETWEEN 98 AND
104 DEGREES THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED
TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...

HOT AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND. THERE WILL
BE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WEDNESDAY AND THURSDAY. THE STORMS WILL LIKELY BE ACCOMPANIED BY
LOCALLY HEAVY RAINFALL... AND FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 5, 3:30 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 5 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052300-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
330 PM EDT MON JUL 5 2004

...HEAT INDECIES TO EXCEED 100 DEGREES TUESDAY AND WEDNESDAY...

AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE MID AND UPPER 90S
TUESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDECIES ARE EXPECTED TO
EXCEED 100 DEGREES OVER ALL BUT THE TRIAD TUESDAY AFTERNOON. PARTS
OF THE SOUTHERN COASTAL PLAINS AND THE SANDHILLS WILL SEE HEAT
INDECIES EXCEED 105 DEGREES FOR A BRIEF PERIOD TUESDAY AFTERNOON.

AN IMPERCEPTIBLE TWO TO THREE DEGREES COOLING IS POSSIBLE WEDNESDAY
ACROSS THE NORTH PIEDMONT AND COASTAL PLAINS. HOWEVER LITTLE COOLING
IS FORECAST IN THE SOUTH. IN ADDITION...SOME INCREASED HUMIDITY
WEDNESDAY IN THE SOUTHEAST MAY PUSH HEAT INDECIES WELL ABOVE 105
DEGREES FOR SEVERAL HOURS WEDNESDAY. HEAT ADVISORIES WOULD BE
NECESSARY FOR THE LAURINBURG...FAYETTEVILLE...GOLDSBORO AREAS AND
NEARBY COMMUNITIES WEDNESDAY SHOULD THIS HEAT COME TO PASS.

THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HIGH
TEMPERATURES AND HIGH HUMIDITY ON THE BODY. ADVERSE HEALTH
EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION... CAN OCCUR
WHEN THE HEAT INDEX EXCEEDS THE UPPER 90S.

PEOPLE ARE ADVISED TO LIMIT THEIR TIME OUTDOORS OVER THE NEXT COUPLE
OF DAYS... ESPECIALLY DURING THE HOTTEST PART OF THE DAY BETWEEN
NOON AND 6 PM. STAY OUT OF THE SUN... SINCE BEING IN THE SUN CAN
MAKE IT FEEL 15 TO 20 DEGREES WARMER THAN THE OBSERVED SHADE
TEMPERATURE. IF YOU MUST BE OUTDOORS... DO NOT OVEREXERT YOURSELF...
AND TAKE FREQUENT BREAKS IN AIR CONDITIONING. DRINK PLENTY OF WATER
TO KEEP YOURSELF HYDRATED. MAKE SURE THAT PETS STAY IN A SHADED AREA
AND HAVE PLENTY OF WATER TO DRINK.
Special weather statement, Jul 5, 3:30 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 5 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052300-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
330 PM EDT MON JUL 5 2004

...HEAT INDICES TO EXCEED 100 DEGREES TUESDAY AND WEDNESDAY...

AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE MID AND UPPER 90S
TUESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDICES ARE EXPECTED TO
EXCEED 100 DEGREES OVER ALL BUT THE TRIAD TUESDAY AFTERNOON. PARTS
OF THE SOUTHERN COASTAL PLAINS AND THE SANDHILLS WILL SEE HEAT
INDICES EXCEED 105 DEGREES FOR A BRIEF PERIOD TUESDAY AFTERNOON.

AN IMPERCEPTIBLE TWO TO THREE DEGREES COOLING IS POSSIBLE WEDNESDAY
ACROSS THE NORTH PIEDMONT AND COASTAL PLAINS. HOWEVER LITTLE COOLING
IS FORECAST IN THE SOUTH. IN ADDITION...SOME INCREASED HUMIDITY
WEDNESDAY IN THE SOUTHEAST MAY PUSH HEAT INDICES WELL ABOVE 105
DEGREES FOR SEVERAL HOURS WEDNESDAY. HEAT ADVISORIES WOULD BE
NECESSARY FOR THE LAURINBURG...FAYETTEVILLE...GOLDSBORO AREAS AND
NEARBY COMMUNITIES WEDNESDAY SHOULD THIS HEAT COME TO PASS.

THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HIGH
TEMPERATURES AND HIGH HUMIDITY ON THE BODY. ADVERSE HEALTH
EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION... CAN OCCUR
WHEN THE HEAT INDEX EXCEEDS THE UPPER 90S.

PEOPLE ARE ADVISED TO LIMIT THEIR TIME OUTDOORS OVER THE NEXT COUPLE
OF DAYS... ESPECIALLY DURING THE HOTTEST PART OF THE DAY BETWEEN
NOON AND 6 PM. STAY OUT OF THE SUN... SINCE BEING IN THE SUN CAN
MAKE IT FEEL 15 TO 20 DEGREES WARMER THAN THE OBSERVED SHADE
TEMPERATURE. IF YOU MUST BE OUTDOORS... DO NOT OVEREXERT YOURSELF...
AND TAKE FREQUENT BREAKS IN AIR CONDITIONING. DRINK PLENTY OF WATER
TO KEEP YOURSELF HYDRATED. MAKE SURE THAT PETS STAY IN A SHADED AREA
AND HAVE PLENTY OF WATER TO DRINK.

CORRECTION FOR SPELLING
Special weather statement, Jul 5, 5:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT MON JUL 5 2004

NCZ008-009-052300-
GRANVILLE NC-VANCE NC-
557 PM EDT MON JUL 5 2004

...STRONG THUNDERSTORM APPROACHING NORTHERN GRANVILLE AND VANCE
COUNTIES INCLUDING KERR LAKE...

A STRONG THUNDERSTORM OVER SOUTHERN VIRGINIA WILL MOVE SOUTHEAST
AT 20 MPH. THIS STORM WILL AFFECT NORTHERN GRANVILLE COUNTY BETWEEN
630 PM AND 700 PM...AND WILL BE NEAR KERR LAKE AROUND 700 PM.

GUSTY WINDS TO 30 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM.

BOATERS ON KERR LAKE SHOULD PREPARE NOW TO SEEK SAFE HARBOR. PEOPLE
OUTDOORS IN THIS AREA SHOULD MOVE TO SHELTER IMMEDIATELY WHEN
THUNDER IS HEARD. IF YOU CANNOT SEEK SHELTER INDOORS...AUTOMOBILES
CAN PROVIDE ADEQUATE SHELTER.

DGS
Special weather statement, Jul 5, 6:15 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT MON JUL 5 2004

NCZ073-074-052315-
MONTGOMERY NC-STANLY NC-
615 PM EDT MON JUL 5 2004

...STRONG THUNDERSTORMS APPROACHING MONTGOMERY AND STANLY COUNTIES
INCLUDING BADIN LAKE...

STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH INTO STANLY AND
MONTGOMERY COUNTIES THORUGH 715 PM. THE STORMS WILL BE NEAR BADIN
LAKE BETWEEN 700 AND 715 PM. OTHER LOCATIONS AFFECTED BY THESE
STORMS INCLUDE NEW LONDON...ALBEMARLE...MORROW MOUNTAIN STATE
PARK...AND ELDORADO.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BOATERS ON BADIN LAKE SHOULD PREPARE NOW TO SEEK SAFE HARBOR. PEOPLE
OUTDOORS IN THIS AREA SHOULD MOVE TO SHELTER IMMEDIATELY WHEN
THUNDER IS HEARD. IF YOU CANNOT SEEK SHELTER INDOORS...AUTOMOBILES
CAN PROVIDE ADEQUATE SHELTER.

DGS
Special weather statement, Jul 5, 8:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT MON JUL 5 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...
DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...
GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...
HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG...
MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH...
RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...
TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM
800 PM EDT MON JUL 5 2004

...HEAT INDICES TO REACH 100 TO 104 DEGREES TUESDAY AFTERNOON...
AND POSSIBLY EXCEED 105 DEGREES WEDNESDAY AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID AND UPPER 90S
TUESDAY AND WEDNESDAY ACROSS CENTRAL NORTH CAROLINA. HEAT INDICES
ARE EXPECTED TO RISE TO BETWEEN 100 AND 104 FOR SEVERAL HOURS TIME
ON TUESDAY AFTERNOON... ESPECIALLY BETWEEN 200 PM AND 500 PM EDT.
PARTS OF THE SOUTHERN COASTAL PLAIN AND THE SANDHILLS MAY SEE HEAT
INDICES REACH 105 DEGREES BRIEFLY ON TUESDAY AFTERNOON.

THE TEMPERATURE AND HUMIDITY LEVELS MAY ACTUALLY INCREASE EVEN MORE
ON WEDNESDAY... ESPECIALLY OVER THE SOUTHERN AND EASTERN SECTIONS.
THE SANDHILLS AND COASTAL PLAIN WILL BE SUSCEPTIBLE TO HEAT INDICES
OF BETWEEN 105 AND 109 DEGREES ON WEDNESDAY AFTERNOON. A HEAT
ADVISORY MAY BE NEEDED IN AREAS FROM LAURINBURG AND RAEFORD TO
LILLINGTON... FAYETTEVILLE... SMITHFIELD... AND GOLDSBORO WEDNESDAY.

THE NATIONAL WEATHER SERVICE ISSUES HEAT ADVISORIES WHEN THE HEAT
INDICES ARE FORECAST REACH 105 TO 109 DEGREES... AND LAST FOR
SEVERAL HOURS TIME. FOR EXPECTED HEAT INDICES OF 100 TO 104
DEGREES... SPECIAL WEATHER STATEMENTS ARE ISSUED.

THE HEAT INDEX IS A MEASURE OF THE COMBINED EFFECTS OF HOT
TEMPERATURES AND HIGH RELATIVE HUMIDITY ON THE BODY. ADVERSE HEALTH
EFFECTS... INCLUDING HEAT CRAMPS AND HEAT EXHAUSTION CAN OCCUR
QUICKLY WHEN THE HEAT INDEX REACHES 100 DEGREES. WHEN THE HEAT
INDICES REACH 105 OR GREATER... HEAT EXHAUSTION OR EVEN HEAT STOKE
CAN OCCUR IF YOU DO NOT FOLLOW THE HEAT SAFETY RULES.

SOME IMPORTANT HEAT SAFETY RULES INCLUDE... LIMIT YOUR TIME OUTDOORS
ESPECIALLY DURING THE AFTERNOON HOURS. FOR THOSE THAT HAVE TO BE
OUTSIDE FOR SIGNIFICANT PERIODS OF TIME... TAKE FREQUENT BREAKS IN
AN AIR CONDITIONED BUILDING OR IN A SHADY LOCATION. DRINK PLENTY OF
WATER.

BADGETT

Nearby

Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.